Couldn't find what you looking for?

TRY OUR SEARCH!

In March I got very sick, flu symptoms, cold, chills the whole nine yards. I developed a cough hacking up green mucus. I thought it would go away on its own but no luck. I visited the doctor 15 days ago and she gave me Symbicort even though she detected nothing with her stethoscope. Since then, the mucus has turned opaque or white and the cough is even nastier at times, particularly after taking the meds. Coughing at times seems to come from my throat not my lungs but I have hacked to the point of wanting to toss my cookies.

If anyone has any ideas as to what this ailment may be that would be great (before I go back to the doc again).

My history; 49 y/o male, excellent health otherwise, fit, runner, quit smoking over 4 years ago and never had any lung disorder.

Loading...

I am delighted to read this as I have also experienced the same symptoms. Including coughing so much it caused me to faint.
I have been to see 5 different doctors and have been sent to a respiratory consultant, none of whom know what is wrong. After 16 weeks of being off work coughing I stopped taking the Symbicort and my coughing stopped. Last week I saw the consultant who told me to go back to taking Symbicort and the coughing has started again. Now I am wiser thanks.
Reply

Loading...

I have been having the same problem, I am using this medicene and I have this worst cough I've ever had. I cough up something like clear slime. I am going to decrease the inhaling and stop eventually and see if it fixes my problem :-) thanks
Reply

Loading...

My son developed a nasty cough also from symbicort, after being told he had asthma (along with allergies) he is 14. This doctor told us that asthma and allergies go hand in hand and that he had asthma also. However, shortly after being given Symbicort, he also delveloped a nasty cough, for 12 weeks he coughed, after numerous doctor visits, strong meds to try and stop the coughing and also to the emergency room, our family doctor finally sent us to a pulmonologist, he was tested and does NOT have asthma, he had vocal cord sysfunction! The coughing was probably due to the symbicort. He took him off all meds he was perscribed and the coughing stopped within 1 day. He has also gone through a test that was 75 minutes long to be 100% sure he did not have asthma and was negative to the disease.
Reply

Loading...

I woke up about five weeks ago with a bad cough, but no other symptoms. I figured it would either evolve into something worse or go away. After a couple of weeks with no change and no other symptoms, I saw my doctor, who put me on Amoxicilin for 10 days. It did nothing. After a couple more weeks I called to ask what next, and was told to try Symbicort, but I haven't read anything encouraging on the web - mostly about people getting a worse cough from it. The only test my doctor did was to look at my thoat. Time to find a new doctor?
Reply

Loading...

symbicort will make you cough all day and all night
Reply

Loading...

What did you do to the doctor that misdiagnosed him for asthma and put him in wrong medication?
Reply

Loading...

Yes. I was also prescribed symbicort. It does help reduce asthma symptoms but gives me an irritating dry cough in my throat especially at night. I found I was waking up with uncontrollable coughing fits three or four times in the night. In the end I stopped taking out and the coughing stopped. I now only take it during the day when the coughing is much less intense.
Reply

Loading...

I had the exact same symptom, but my cardio guy sent me to a lung guy, to check for copd he did a lung test also (3hrs) and didn't find any thing so he put me on Symbicort and the coughing started, and bringing up large chunks of white mucus, told him about it but he said it wasn't the symbicort keep taking it. Well I did for several months with no relief so I just recently ( last 2 weeks) stopped taking it and my cough is about 80% better, I'm going to continue without it and see what happens, I have an appointment with him in a few weeks and If it continue to get better or completely ends, he's going to get an earful.
Reply

Loading...

I am convinced the Symbicort makes the cough and mucus much worse. If you actually read all of the side effects one would wonder why anyone would be taking this stuff. I deep sixed it.
Reply

Loading...

Oh I am so glad I found this! I have had a chronic cough since I was a kid. I'm 54. I was always told it was chronic bronchitis. Several years ago I went to a doctor who treated me for allergies and it helped some, although, I would get worse and then need an antibiotic and steroid to get through it. Because of the frequency she also started treating me for asthma. Especially brought on by physical exertion. It seemed to help some, but then got progressively worse. As you describe, it often feels like a huge lump in my throat! And crazy thick mucus. I have had so many chest xrays (normal) and passed more than one PFT and so my doctor sent me to a specialist who ordered the same damn tests even though I told him we have been that route. Grrrr. Well I had a crazy schedule a couple of days ago and missed a couple doses of Symbicort and I actually slept through the night without coughing! I have not had any Symbicort in a couple days and the cough is basically gone! So I took to the internet to see if it could be the Symbicort causing my cough to get worse and here I am. :D
Reply

Loading...

I've been taking Symbicort for 8 days and my cough is ten times worse than b4, and it was already bad. Started immediately but wanted to give it a chance. Last night I literally didn't sleep because it was so bad. I'm taking matters into my own hands and stopping ASAP.
Reply

Loading...

I had a post viral cough for about a month and doctor prescribed me Symbicort 200. As soon as I took it, I started coughing even worse (and it felt like it was from the lungs). I was coughing that whole night. I decided to give it another try the following morning, and same thing, I coughed even more. I stopped after and my cough wasn't as bad after. However, I still have post viral cough and its been 8 weeks.
Reply

Loading...

Hi, that's been happening with me for the longest time including the unremitting throat-clearing. It's recently gotten to the point I needed oral antihistamine and 3 nasal sprays. I did narrow it down to the Symbicort and switch to Breo ...problem solve along with Superior efficacy.
Reply

Loading...

Symbicort made me cough....I stopped taking it.
Reply

Loading...